Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 213, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 19, 2005, 4:05 PM CDT for Barton County, Kansas. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2005, 4:05 PM CDT (21:05 UTC)
- Expired
- Aug 19, 2005, 4:56 PM CDT
- In force
- 51 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
County Barton County, KS
The radar
The Dodge City radar (KDDC), 139 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 4:46 PM CDT | TORNADO | 2 Ne Hoisington, KS | 2 NORTHEAST OF HOISINGTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 19, 3:20 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1390 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 1756 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 192105 SVRICT KSC009-192200- /O.NEW.KICT.SV.W.0213.050819T2105Z-050819T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 405 PM CDT FRI AUG 19 2005 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BARTON COUNTY IN CENTRAL KANSAS. * UNTIL 500 PM CDT. * AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF OLMITZ...OR ABOUT 15 MILES NORTHWEST OF GREAT BEND...MOVING NORTHEAST AT 25 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... GALATIA...OLMITZ...SUSANK THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS... WINDS UP TO 60 MILES AN HOUR... VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING... SAFETY INFORMATION FOR THIS WARNING FOLLOWS: SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. A TORNADO WARNING STILL EXISTS FOR SOUTHWEST BARTON COUNTY UNTIL 445 PM. A RECENT REPORT OF A TORNADO ON THE GROUND JUST CAME IN AT 8 MILES WEST OF GREAT BEND. LAT...LON 3869 9903 3847 9903 3857 9848 3868 9848 $$ SEDLOCK
3 follow-up statements
000 WWUS53 KICT 192121 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 421 PM CDT FRI AUG 19 2005 KSC009-192200- /O.CON.KICT.SV.W.0213.000000T0000Z-050819T2200Z/ BARTON KS- 421 PM CDT FRI AUG 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN BARTON COUNTY UNTIL 500 PM CDT... AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS TO AROUND 60 MPH. THIS STORM WAS LOCATED NEAR OLMITZ...OR 12 MILES NORTHWEST OF GREAT BEND...AND MOVING NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR SUSANK BY 435 PM CDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A TORNADO WARNING REMAINS IN EFECT IN SOUTHWEST BARTON COUNTY UNTIL 445 PM. LAT...LON 3869 9903 3847 9903 3857 9848 3868 9848 $$ SEDLOCK
000 WWUS53 KICT 192137 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 437 PM CDT FRI AUG 19 2005 KSC009-192200- /O.CON.KICT.SV.W.0213.000000T0000Z-050819T2200Z/ BARTON KS- 437 PM CDT FRI AUG 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN BARTON COUNTY UNTIL 500 PM CDT... AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS TO AROUND 60 MPH. THIS STORM WAS LOCATED NEAR HOISINGTON...OR 12 MILES NORTH OF GREAT BEND...AND MOVING EAST AT 30 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN BARTON COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3869 9903 3847 9903 3857 9848 3868 9848 $$ BOWMAN
000 WWUS53 KICT 192156 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 456 PM CDT FRI AUG 19 2005 KSC009-192206- /O.CAN.KICT.SV.W.0213.000000T0000Z-050819T2200Z/ BARTON KS- 456 PM CDT FRI AUG 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BARTON COUNTY HAS BEEN CANCELLED... AT 452 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED ...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. BE READY TO SEEK SHELTER IF THREATENING WEATHER APPROACHES AGAIN, OR A WARNING ISSUED. LAT...LON 3869 9903 3847 9903 3857 9848 3868 9848 $$ BOWMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:48 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 19, 2:48 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 248 PM CDT FRI AUG 19 2005 .DISCUSSION... MAIN FORECAST CONCERN WILL BE PRECIP AND TEMPS FOR THE FIRST FEW DAYS OF THE FORECAST AS AN ACTIVE PATTERN LOOKS TO SET UP. TONIGHT-SAT: VERY COMPLEX FIRST COUPLE OF PERIODS SETTING UP. HAD A HARD TIME BUYING INTO ANY OF THE MODELS AT THIS TIME SINCE MOST OF THEM DID NOT ACCOUNT FOR PRECIP THAT OCCURRED BETWEEN 12Z AND 15Z THIS MORNING. VIA PROFILERS AND WATER VAPOR, IT APPEARS THE STORMS IN QUESTION DEVELOPED ALONG AN 850MB BOUNDARY AS A WEAK CONNECTIVITY INFLUENCED WAVE TRACK FROM NW TX INTO CENTRAL KS. THE MAIN PROBLEM IS THESE SHOWERS AND STORMS HAVE SET UP A TEMP CONTRAST ACROSS CENTRAL KS THAT MAY ACT FOR A FOCUS LATER THIS AFTERNOON AND EARLY EVENING. SINCE STORMS FIRED LAST NIGHT ON LESS CONVERGENCE, SEE NO REASON WHY STORMS WOULD NOT DEVELOP OR KEEP DEVELOPING OVER CENTRAL KS. REGARDLESS HOW THINGS DEVELOP THIS AFTERNOON, AS THE RIGHT ENTRANCE REGION OF UPPER JET APPROACHES CENTRAL KS, SHOWERS AND STORMS SHOULD INCREASE IN COVERAGE. WITH PLENTY OF 850MB MOISTURE AND INSTABILITY COUPLED WITH AROUND 30-35KTS OF DEEP LAYER SHEAR, ANY STORM THAT DEVELOPS MAY PRODUCE LARGE HAIL AND HEAVY RAINFALL. WITH RIGHT ENTRANCE REGION OF UPPER JET AND FRONT LINGERING AROUND AREA, KEPT PRECIP CHANCES IN FOR SAT WITH THE BEST POTENTIAL GENERALLY ALONG THE KS/OK BORDER. WITH ABUNDANT 850MB MOISTURE STILL IN PLACE SAT, ANY SMALL UPPER WAVE WOULD TRIGGER SOME SHOWERS AND STORMS SAT. SAT NIGHT-MON: ONE OF THE THINGS I NOTICED FROM DOING THE FORECAST A COUPLE DAYS AGO IS THAT IT APPEARS THE FRONT WILL NOT SLAM THROUGH AS EXPECTED AND PRETTY MUCH HANGS UP SAT AND SUN ALONG OR JUST SOUTH OF THE BORDER. WITH THE POSITION OF THE SURFACE HIGH OVER THE NORTHERN PLAINS, EASTERLY LOW LEVEL FLOW WILL PERSIST THROUGH SAT AND SUN WHICH MAY INCREASE CLOUD COVER. FOR NOW THE BEST AREAL COVERAGE AND HEAVY RAIN POSSIBILITY MAY STILL REMAIN SW OF FORECAST AREA OVER NW OK AND PORTIONS OF WESTERN KANSAS FOR SAT AND SAT NIGHT. THIS IS WHERE BETTER LOW LEVEL CONVERGENCE WILL BE SITUATED, ESPECIALLY AT 850MB. NEVERTHELESS WITH FRONT MEANDERING AROUND AREA AND EASTERLY LOW LEVEL FLOW, WILL KEEP RAIN CHANCES IN FOR SAT THROUGH SUN NIGHT. BY MON, THE HIGH SHOULD START TO WORK FAR ENOUGH SE TO PUSH SOME DRIER AIR IN HERE. HOWEVER, THE HIGH PLAINS SHOULD STILL BE UNDER MOIST SOUTHERLY LOW LEVEL FLOW WHICH MAY ALLOW SOME STORMS TO PERSIST. AS IF TRYING TO PIN DOWN PRECIP CHANCES WAS NOT HARD ENOUGH, TEMPS ARE ALSO GOING TO BE TRICKY. THE GUIDANCE IS GOING 90S FOR SAT AND SUN. EVEN THOUGH 850MB TEMPS MAYBE WARM ENOUGH, WITH PLENTY OF CLOUDS AROUND, HAVE A HARD TIME BUYING IT. THEREFORE WILL GO AROUND 5-7 DEGREES BELOW GUIDANCE FOR HIGHS ON SAT AND SUN WHICH PLACES MOST OF FORECAST AREA IN THE MID TO UPPER 80S. TUE-FRI: DID NOT MAKE ANY SIGNIFICANT CHANGES TO THESE EXTENDED PERIODS. BOTH GFS AND ECM ARE FORECASTING AN UPPER TROUGH TO APPROACH THE NORTHERN PLAINS TUE-WED. BOTH MED RANGE MODELS AGREE ON THIS FEATURE. HOWEVER, THE GFS AND UK HOLD MORE ENERGY OVER CA THEN THE ECM. BUT BOTH THE GFS AND UK CUT THIS FEATURE OFF OVER THE WESTERN STATES SO IT SHOULD NOT HAVE TOO MUCH PLAY IN OUR WEATHER THROUGH FRI. LEFT FORECAST DRY FOR TUE AND WED WITH THE THINKING THAT THE BETTER UPPER DYNAMICS WILL BE NORTH OF FORECAST AREA. HOWEVER, THE MAIN CONCERN FOR PRECIP MAYBE TUE NIGHT AS LOW LEVEL JET/ISENTROPIC LIFT INCREASES. BUT FOR NOW IT APPEARS THE BETTER LOW LEVEL JET CONVERGENCE SHOULD REMAIN NORTH OF AREA, BUT WILL HAVE TO KEEP AN EYE ON THE TUE NIGHT PERIOD. PREV FORECAST HAD A SLIGHT CHANCE FOR STORMS FOR THU AND FRI, AND AT THIS JUNCTURE SEE NO GOOD REASON TO YANK. THE GFS BRINGS THE MEAN UPPER FLOW FURTHER SOUTH THAN THE ECM WHICH RESULTS IN SOME DECENT UPPER DIFFLUENCE AND FRONT BISECTING FORECAST AREA. THE ECM HAS THIS FEATURE FURTHER NORTH, BUT WITH STRONG UPPER WINDS ON THE BACK SIDE OF THE TROUGH OVER NORTHERN ROCKIES, HAVE A FEELING IT STILL HAS THE POTENTIAL TO DIG PRETTY FAR SOUTH. SO THE ECM MAY JUST BE BEHIND THE GFS BY ABOUT 12 HOURS WITH THE FRONT. FURTHER MODEL RUNS SHOULD TELL, SO FOR NOW WILL JUST LEAVE SLIGHT CHANCE FOR STORMS IN FOR THU-FRI. TEMPS LOOK TO BE CLOSE TO SEASONAL VALUES OR A DEGREE OR TWO ABOVE FOR TUE-WED. THU AND FRI WILL BECOME PROBLEMATIC WITH POTENTIAL FOR FRONT AROUND AREA. SO FOR NOW WENT CONSERVATIVE OVER CENTRAL KS BUT DID BUMP TEMPS UP A BIT FOR EXTREME SOUTH CENTRAL AND SE KS. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 74 91 68 87 / 40 40 40 20 HUTCHINSON 72 89 66 87 / 40 40 30 20 NEWTON 74 89 66 87 / 40 40 40 20 ELDORADO 75 91 67 87 / 40 40 40 20 WINFIELD-KWLD 76 93 69 88 / 20 40 50 20 RUSSELL 66 86 64 86 / 60 20 20 10 GREAT BEND 69 87 65 86 / 60 30 30 20 SALINA 68 86 64 86 / 60 30 20 10 MCPHERSON 71 87 65 86 / 60 30 30 20 COFFEYVILLE 76 91 69 88 / 20 40 50 20 CHANUTE 75 88 68 85 / 30 40 30 20 IOLA 75 88 67 85 / 40 40 30 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. && LAWSON/
Hazardous weather outlook, Aug 19, 1:30 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 130 PM CDT FRI AUG 19 2005 KSZ032-033-047>053-067>072-082-083-091>096-098>100-201200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 130 PM CDT FRI AUG 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT AFTERNOON HEAT INDICES WILL TOP 105 DEGREES GENERALLY ALONG AND EAST OF THE KANSAS TURNPIKE. THUNDERSTORMS WILL PERSIST THIS AFTERNOON ACROSS CENTRAL KANSAS NORTH OF HIGHWAY 50. THE THUNDERSTORMS WILL CONTINUE TO DEVELOP SOUTH OVERNIGHT, AND SHOULD OVERSPREAD ALL OF THE AREA BY DAYBREAK SATURDAY. THE THUNDERSTORMS MAY BE SEVERE THIS AFTERNOON AND EVENING, WITH THE POTENTIAL FOR UP TO GOLFBALL SIZED HAIL AND ISOLATED DAMAGING WINDS. THE THREAT OF SEVERE WEATHER SHOULD DIMINISH AFTER MIDNIGHT. HEAVY RAIN WITH MAY CAUSE LOCALIZED FLOODING, ESPECIALLY IN AREAS THAT HAVE RECEIVED SUBSTANTIAL RAIN DURING THE PAST WEEK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CHANCES OF THUNDERSTORMS WILL LINGER SATURDAY THROUGH SUNDAY NIGHT, THE BEST CHANCES OCCURRING ON SATURDAY. A FEW SEVERE STORMS WITH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH SATURDAY EVENING ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. SLIGHT CHANCES FOR THUNDERSTORMS CAN BE EXPECTED BY NEXT THURSDAY, THOUGH IT IS TOO EARLY TO SPECULATE ON THE TYPE OR MAGNITUDE OF ANY SEVERE RISK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING, GENERALLY NORTH OF A LINE FROM EUREKA TO KINGMAN, BUT ESPECIALLY ALONG AND NORTH OF HIGHWAY 50. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM KLEINSASSER/HOWERTON
In the hours before
Special weather statement, Aug 19, 11:07 AM CDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1107 AM CDT FRI AUG 19 2005 KSZ033-191700- LINCOLN- 1107 AM CDT FRI AUG 19 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR LINCOLN COUNTY... AT 1104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF SYLVAN GROVE...OR 17 MILES WEST OF LINCOLN...AND MOVING NORTHEAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HOWERTON
Special weather statement, Aug 19, 11:37 AM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1137 AM CDT FRI AUG 19 2005 KSZ033-048-191715- ELLSWORTH-LINCOLN- 1137 AM CDT FRI AUG 19 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ELLSWORTH AND EXTREME SOUTHERN LINCOLN COUNTIES... AT 1136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WILSON...OR 12 MILES NORTHWEST OF ELLSWORTH...AND MOVING NORTHEAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. HOWERTON
Local storm report, Aug 19, 11:38 AM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1138 AM CDT FRI AUG 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM HAIL 3 S SYLVAN GROVE 38.97N 98.39W
08/19/2005 1.00 INCH LINCOLN KS PUBLIC
&&
CWHLocal storm report, Aug 19, 11:51 AM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1151 AM CDT FRI AUG 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM HAIL LINCOLN 39.04N 98.15W
08/19/2005 1.75 INCH LINCOLN KS LAW ENFORCEMENT
&&
CWHSpecial weather statement, Aug 19, 3:19 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 319 PM CDT FRI AUG 19 2005 KSZ032>033-047>053-067>068-200300- BARTON KS-CHASE KS-ELLSWORTH KS-HARVEY KS-LINCOLN KS- MCPHERSON KS-MARION KS-RENO KS-RICE KS-RUSSELL KS- SALINE KS- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 736 UNTIL 1000 PM CDT FRIDAY EVENING FOR THE FOLLOWING AREAS IN CENTRAL KANSAS THIS WATCH INCLUDES 9 COUNTIES BARTON CHASE ELLSWORTH LINCOLN MARION MCPHERSON RICE RUSSELL SALINE IN SOUTH CENTRAL KANSAS THIS WATCH INCLUDES 2 COUNTIES HARVEY RENO INCLUDING THE CITIES OF GREAT BEND...HUTCHINSON...MCPHERSON...RUSSELL AND SALINA. LAWSON
Special weather statement, Aug 19, 3:34 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 334 PM CDT FRI AUG 19 2005 KSZ049-192115- SALINE- 334 PM CDT FRI AUG 19 2005 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SALINE COUNTY... AT 329 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR LINDSBORG...OR 13 MILES SOUTH OF SALINA...AND MOVING NORTHEAST AT 10 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. SEDLOCK
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 11:12 AM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 63 min |
| Aug 19, 3:57 PM CDT | Tornado Warning | ICT | Barton | 48 min |
| Aug 19, 4:37 PM CDT | Tornado Warning | ICT | Barton | 23 min |
| Aug 19, 4:42 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 63 min |
| Aug 19, 4:56 PM CDT | Tornado Warning | ICT | Barton, Ellsworth, Rice | 34 min |
| Aug 19, 5:28 PM CDT | Tornado Warning | ICT | Ellsworth, Rice | 33 min |
| Aug 19, 5:40 PM CDT | Tornado Warning | ICT | McPherson, Saline | 60 min |
| Aug 19, 6:33 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 36 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.